NASA will begin the countdown for launch of Space Shuttle Endeavour
on mission STS-100 April 16 at 6 p.m. EDT at the T-43 hour mark. This
mission marks the 9th Shuttle flight to the International Space Station and
the 3rd Shuttle mission this year. The KSC launch team will conduct the
countdown from Firing Room 3 of the Launch Control Center.

The countdown includes 25 hours and 35 minutes of built-in hold time
leading to a preferred launch time at about 2:41 p.m. on April 19 with a
launch window not to exceed 5 minutes. The exact location of the orbiting
International Space Station (ISS) will be determined during the T-9 minute
built-in hold. The launch director will at that time determine the exact
time of launch.

Mission STS-100 is the 16th flight of the orbiter Endeavour and the 104th
flight overall in NASA’s Space Shuttle program. STS-100 is scheduled to last
10 days, 19 hours and 19 minutes with a planned KSC landing at about 10 a.m.
on April 30.

Endeavour rolled into KSC’s Orbiter Processing Facility on Dec. 11,
2000, after completing mission STS-97. The orbiter rolled out of OPF bay 2
and into the VAB on March 17. While in VAB high bay 3, Endeavour was mated
to the external tank and solid rocket boosters. The entire Space Shuttle
stack was transferred to Launch Pad 39A on March 22.

On mission STS-100, the seven-member crew will deliver the
Canadian-built Space Station Remote Manipulator System (SSRMS) to the
Station to be installed during two planned spacewalks. The Raffaello
Multi-Purpose Logistics Module (MPLM) will fly on its first mission and be
brought back to Earth for use on future missions. This pressurized module
functions as both a cargo carrier and a Space Station module.

STS-100 has an international crew that includes Commander Kent
Rominger, Pilot Jeff Ashby, and Mission Specialists Chris Hadfield from
Canada representing the Canadian Space Agency, John Phillips, Scott
Parazynski, Umberto Guidoni from Italy representing the European Space
Agency, and Yuri Lonchakov from Russia representing the Russian Aviation and
Space Agency.

(end of general release)

COUNTDOWN MILESTONES

*all times are Eastern

Launch-3 Days (Monday, April 16)

* Prepare for the start of the STS-100 launch countdown

* Perform the call-to-stations (5:30 p.m.)

* Countdown begins at the T-43 hour mark (6 p.m.)

* Begin final vehicle and facility close-outs for launch

* Check out back-up flight systems

* Review flight software stored in mass memory units and display
systems

* Load backup flight system software into Endeavour’s general purpose

computers

Launch-2 Days (Tuesday, April 17)

* Remove mid-deck and flight-deck platforms (2 a.m.)

* Activate and test navigational systems (7 a.m.)

* Complete preparation to load power reactant storage and distribution

system (9 a.m.)

* Flight deck preliminary inspections complete (10 a.m.)

* Enter first built-in hold at T-27 hours for duration of 4 hours (10

a.m.)

* Clear launch pad of all non-essential personnel

* Perform test of the vehicle’s pyrotechnic initiator controllers (11

a.m.)

* Resume countdown (2 p.m.)

* Begin operations to load cryogenic reactants into Endeavour’s fuel

cell storage tanks (2 p.m. – 9 p.m.)

* Enter 4-hour built-in hold at T-19 hours (10 p.m.)

* Demate orbiter mid-body umbilical unit (10:30 p.m.)

Launch-1 Day (Wednesday, April 18)

* Resume countdown (2 a.m.)

* Final preparations of the Shuttle’s three main engines for main propellant tanking and flight (2 a.m.)

* Begin filling pad sound suppression system water tank (3:30 a.m.)

* Resume orbiter and ground support equipment close-outs

* Pad sound suppression system water tank filling complete (8:30 a.m.)

* Close out the tail service masts on the mobile launcher platform

* Enter planned hold at T-11 hours for 12 hours, 45 minutes (10 a.m.)

* Begin star tracker functional checks (10:30 a.m.)

* Activate orbiter’s inertial measurement units

* Activate the orbiter’s communications systems

* Install film in numerous cameras on the launch pad (12:20 p.m.)

* Flight crew equipment late stow (2:50 p.m.)

* Move Rotating Service Structure (RSS) to the park position (6:30 p.m.)

* Perform ascent switch list

* Fuel cell flow-through purge complete

* Resume countdown at T-11 hours (10:45 p.m.)

* Activate the orbiter’s fuel cells (11:55 p.m.)

Launch Day (Thursday, April 19)

* Clear the blast danger area of all non-essential personnel

* Switch Endeavour’s purge air to gaseous nitrogen (1 a.m.)

* Enter planned 2-hour built-in hold at the T-6 hour mark (3:45 a.m.)

* Launch team verifies no violations of launch commit criteria prior
to cryogenic loading of the external tank

* Clear pad of all personnel

* Chilldown of propellant transfer lines (5:15 a.m.)

* Begin loading the external tank with about 500,000 gallons of

cryogenic propellants (about 5:45 a.m.)

* Resume countdown (5:45 a.m.)

* Complete filling the external tank with its flight load of liquid
hydrogen and liquid oxygen propellants (about 8:45 a.m.)

* Final Inspection Team proceed to launch pad

* Enter planned 2-hour built-in hold at T-3 hours (8:45 a.m.)

* Perform inertial measurement unit preflight calibration

* Align Merritt Island Launch Area (MILA) tracking antennas

* Perform open loop test with Eastern Range

* Resume countdown at T-3 hours (10:45 a.m.)

* Crew departs Operations and Checkout Building for the pad (10:55a.m.)

* Complete close-out preparations in the white room

* Check cockpit switch configurations

* Flight crew begins entry into the orbiter (about 11:25 a.m.)

* Astronauts perform air-to-ground voice checks with Launch and
Mission Control

* Close Endeavour’s crew hatch (about 12:40 p.m.)

* Begin Eastern Range final network open loop command checks

* Perform hatch seal and cabin leak checks

* Complete white room close-out

* Close-out crew moves to fallback area

* Primary ascent guidance data is transferred to the backup flight
system

* Enter planned 10-minute hold at T-20 minutes (1:25 p.m.)

* NASA Test Director conducts final launch team briefings

* Complete inertial measurement unit preflight alignments

* Resume countdown at T-20 minutes (1:35 p.m.)

* Transition the orbiter’s onboard computers to launch configuration

* Start fuel cell thermal conditioning

* Close orbiter cabin vent valves

* Transition backup flight system to launch configuration

* Enter estimated 45-minute hold at T-9 minutes (1:46 p.m.)

* Launch Director, Mission Management Team and NASA Test Director
conduct final polls for go/no go to launch

* Resume countdown at T-9 minutes (about 2:26 p.m.)

* Start automatic ground launch sequencer (T-9:00 minutes)

* Retract orbiter crew access arm (T-7:30)

* Start mission recorders (T-6:15)

* Start Auxiliary Power Units (T-5:00)

* Arm SRB and ET range safety safe and arm devices (T-5:00)

* Start liquid oxygen drainback (T-4:55)

* Start orbiter aerosurface profile test (T-3:55)

* Start main engine gimbal profile test (T-3:30)

* Pressurize liquid oxygen tank (T-2:55)

* Begin retraction of the gaseous oxygen vent arm (T-2:55)

* Fuel cells to internal reactants (T-2:35)

* Pressurize liquid hydrogen tank (T-1:57)

* Deactivate SRB joint heaters (T-1:00)

* Orbiter transfers from ground to internal power (T-0:50 seconds)

* Ground Launch Sequencer go for auto sequence start (T-0:31 seconds)

* SRB gimbal profile (T-0:21 seconds)

* Ignition of three Space Shuttle main engines (T-6.6 seconds)

* SRB ignition and liftoff (T-0)

SUMMARY OF BUILT-IN HOLDS FOR STS-100

    T-TIME            LENGTH OF HOLD        HOLD BEGINS        HOLD ENDS
T-27 hours	4 hours	10 a.m. Tues.	2 p.m. Tues.
T-19 hours	4 hours	11 p.m. Tues. 	2 a.m. Wed.
T-11 hours	12 hours, 45 minutes	10 a.m. Wed.	10:45 p.m. Wed.
T-6 hours	2 hours	3:45 a.m. Thurs.	5:45 a.m. Thurs.
T-3 hours	2 hours	8:45 a.m. Thurs.	10:45 a.m. Thurs.
T-20 minutes	10 minutes	1:25 p.m. Thurs.	1:35 p.m. Thurs.
T-9 minutes	about 45 minutes	1:46 p.m. Thurs. 	2:31 p.m.
Thurs.	

CREW FOR MISSION STS-100

Commander (CDR): Kent Rominger

Pilot (PLT): Jeff Ashby

Mission Specialist (MS1): Chris Hadfield

Mission Specialist (MS2): John Phillips

Mission Specialist (MS3): Scott Parazynski

Mission Specialist (MS4): Umberto Guidoni

Mission Specialist (MS5): Yuri Lonchakov

SUMMARY OF STS-100 LAUNCH DAY CREW ACTIVITIES

Thursday, April 19

4:00 a.m. Crew wake up and medical checks

5:00 a.m. Breakfast

*9:25 a.m. Photo and Lunch

10:15 a.m. Weather Briefing (CDR, PLT, MS2)

10:15 a.m. Don flight suits (MS1, MS3, MS4, MS5)

*10:25 a.m. Don flight suits (CDR, PLT, MS2)

*10:55 a.m. Depart for launch pad

*11:25 a.m. Arrive at white room and begin ingress

*12:40 p.m. Close crew hatch

*2:41 p.m. Launch

* Televised events (times may vary slightly)

All times Eastern